Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Suffered panic attacks. Prescribed Lorazepam. Anxiety feeling reduced. Can I start withdrawing medicine?

Good day, I had panic attack at the beginning of January, out of no where, no sign, no symptoms. Finally doctor gave me Alprazolma 0.25mg to take - I was on this for 3 days 1 table a day. Then I started to have headache and went into another attack after 3 weeks. This time doctor gave me Lorazepam 1mg 1/2-1 tablet a day. I have been on Lorazepam for the 2 weeks, the anxiety feeling reduce. Should I start withdraw from Lorazepam or its too soon?
Asked On : Tue, 12 Feb 2013
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
welcome to Healthcare Magic.

Panic attacks can occur several psychological and medical conditions, which need to rule out in your case after examination and investigation.

It is important to see a doctor to rule out the following possibilties:
-Panic disorder and depression
-Stimulant use (amphetamines, cocaine, caffeine), so stop use if present.
-Some Medication withdrawal
-Mitral valve prolapse, a minor cardiac problem that occurs when one of the heart’s valves doesn't close correctly.

Medicine like alprazolam and lorazepam are good medicine for panic attack but these are used for short duration only, due to risk of addiction on them. Long term treatment depend on the cause of panic attacks.

Wish you all the best.

Dr Ashish Kumar Mittal
Answered: Wed, 13 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor